Do I have narrowing arteries

page: 1
3

log in

join

posted on Sep, 20 2012 @ 03:52 PM
link   
Hi all
I have been working in IT for 8 years and for most of that time i was sat at a desk for long periods, and when i got
home, I usually would spend more time sitting down on the computer or on occasion watching TV.

Sometime last year I noticed some pain in my calf muscle(only the right leg),when i was walking fast and or uphill.

I thought it was just because i was unfit and would go away. It hasn't

Today I started a jogging campaign, that was 10 minutes walking then 10 x 1 minute running and 1 minute walking.
To be honest My right leg couldn't run past a minute. pain and no power left.
So my question is what is causing this and if it is narrowing of the arteries is it reversible with continued running.

I am 47


edit on 20-9-2012 by rigel4 because: (no reason given)




posted on Sep, 20 2012 @ 04:03 PM
link   
reply to post by rigel4
 


It's not narrow arteries.

A blood clot perhaps?

Do you take asprin?

I would recoomend it. Not tylenol, not ibuprophen, but asprin. It dilutes the blood.

I'd recommend a doctor though, and not trust even a cute white bunny on the intrawebz.



posted on Sep, 20 2012 @ 04:05 PM
link   
Thanks beez, That's what my old mother says as well, that it could be a blood clot!
I kind of knew i should see a Dr , but just kept putting it off.



posted on Sep, 20 2012 @ 04:09 PM
link   
reply to post by rigel4
 


Years of a sedentary lifestyle won't be removed overnight. Your investment in it is paying off in detriment to your health. Could it or could it not be "narrowing arteries" is for the most part irrelevant to the fact that it is a symptom to the investment you have made in your lifestyle. Some doc may very well tell you it is and prescribe some pill for it but I think your going about it in the right way. EVERYTHING is an investment and you are now receiving the payoff. If you can't go but a minute then go that minute then next week go for two minutes then the next week 3 and so on. You have to build your indurance and your weakened body back up from the years of it taking a vacation. Stick to it most people I see(I'm am a 3-5 day a week workout guy) stay about 3 weeks and then they go right back to the the lifestyle they have been living...or not living if they continue on that path as obesity numbers these days will tell you. Good luck and stick to it and take it very slow at first and work your way up to give your body a chance to adapt and rebuild.



posted on Sep, 20 2012 @ 04:10 PM
link   
reply to post by rigel4
 


I'm 49. (we aren't bullet-proof anymore)

I know that sucks, but you mentioned an inactive work environment. Blood-clot was where my wee brain went.

Get it checked out, but still take asprin.

If I'm wrong, it won't hurt you, unless you're looking at surgery soon, if I'm rght, it'll help until you see a doc.



posted on Sep, 20 2012 @ 04:13 PM
link   
The clot thing must have been at the back of my mind, because
I was thinking about taking aspirin a couple of weeks ago. Even researched the dose
and the possible negatives.

I think 75mg is the right amount, but i might be wrong.



posted on Sep, 20 2012 @ 04:15 PM
link   
Blood clot, lumbar nerve compression, arterial blood-flow restriction to the leg(s)...

Do see your doctor. Peripheral arterial disease sounds like a concern simply from your mentioning walking uphill. A simple ultrasound could easily determine or rule out issues with blood flow.



posted on Sep, 20 2012 @ 04:16 PM
link   

Originally posted by rigel4
The clot thing must have been at the back of my mind, because
I was thinking about taking aspirin a couple of weeks ago. Even researched the dose
and the possible negatives.

I think 75mg is the right amount, but i might be wrong.


I used to take one baby asprin/day.

Now I take one Bayer asprin/day.
Along with my BP meds.
Along with Ibuprophen for inflamation in my leg implants.

Cheee-rist! I'm getting old!



posted on Sep, 20 2012 @ 04:31 PM
link   
Like to say a thanks to you who have replied here. I must admit i knew something was wrong
you guys have really just confirmed my concerns. I will stick to my new running program
and go to see the Doc.

Thanks
Rigel



posted on Sep, 20 2012 @ 04:34 PM
link   
reply to post by rigel4
 


Take care of yourself, you wacky alien you!



posted on Sep, 20 2012 @ 06:05 PM
link   
I read somewhere that Linus Pauling said that you could rebuild your whole arterial system with vitamin C and lysine. 18 grams a day of each. I can't see how a person could take 18 grams of lysine without getting sick, but maybe. I know if I crush vitamin C and put it in water like a powder I can drink up to 6 grams at a time without feeling it at all in my stomach. He said if you do this it takes 6 months to rebuild them. And you have to do it everyday. I know exercise alone will not repair arteries. It takes nutrients. Read up on it. Also if you take magnesium, like about a gram at a time, it may help with the pain and cramps.



posted on Sep, 21 2012 @ 02:26 AM
link   
rigel4

Sounds like peripheral neuropathy to me ..Pain may be mild to severe in the thigh with lateral femoral cutaneous neuropathy..Please google( Neuropathy of Thigh Symptoms)Id make a doctors appt and in the mean time take aspirin 81mg 1 time per day low dose..I have neuropathy and i have the same problems with walking or running but mine is from a gentic medical problem ..When was the last time you were tested for diabetes that can also cause the same problems..
peace,sugarcookie1



posted on Sep, 21 2012 @ 08:47 AM
link   
Go see a Doctor. Better yet you can go to www.webmd.com which is much much better than ATS as per understanding physiological symptoms



posted on Sep, 21 2012 @ 11:37 AM
link   
Again thanks everyone for posting replies... they are much appreciated.
I went out for another run today and it was just the same. right leg . ankle up to my calf
on fire after about 30 seconds.

started taking aspirin until i see the Dr.



posted on Sep, 21 2012 @ 01:34 PM
link   
1st..this is no place for a diagnosis or opinion. Go to the doctor.

FYI: Pain down either leg or legs could infer Sciatica or blood clotting.

Do not listen to me...go see a Doctor!

Thanks...let us know.



posted on Sep, 21 2012 @ 03:31 PM
link   
reply to post by rigel4
 


If you have what I have, it's called P.A.D. Peripheral Arterial Disease. I can walk downhill for a mile with a few stops to rest for a minute.

Going up even the slightest incline, however, and it's painful. For some reason my right leg doesn't want to bend when I climb a ladder. Any other time it's just like the left leg, but neither of them are in great shape.

The doctor wanted to put a stent in, but only if I could get my cholesterol down. Otherwise I'd have the same problem in a year. Well, I couldn't get the cholesterol down. The meds cause me so much unbearable pain.





new topics
top topics
 
3

log in

join